Mississippi, 2012

Flash Flood and Hail in Mississippi, May 6 to 8, 2012

May 6 to 8, 2012 · NWS JAN · 19 events in 13 counties and zones

An upper low over northern Alabama helped ignite showers and thunderstorms each afternoon May 6th through the 8th. Large hail, damaging winds, and flash flooding all occurred as a result of this activity.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$71,000
Crop damage
$2,000
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

An upper low over northern Alabama helped ignite showers and thunderstorms each afternoon May 6th through the 8th. Large hail, damaging winds, and flash flooding all occurred as a result of this activity. Hail was the primary severe risk on the 6th, with damaging winds the primary risk on the 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 6, 9:17 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, May 6, 9:17 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT SUN MAY 6 2012

.DISCUSSION...FORECAST CONCERNS CONTINUE TO BE AROUND CONVECTIVE
DEVELOPMENT TODAY ALONG WITH HOT EARLY MAY CONDITIONS. TEMPS WILL
AGAIN TOP OUT AROUND 90 DEGREES WITH SOME LOWER 90S BEING REACHED.
GOING FORECAST IS SHOWING THAT AND ONLY SOME MINOR ADJ WERE NEEDED
TO HOURLY TEMPS TO MATCH RECENT TRENDS. SKY COVER WAS ALSO MODIFIED
AS MORE SUNSHINE EXISTS THIS AM...HOWEVER THE TREND IN SKY COVER
WILL TO BECOME PARTLY CLOUDY.

AS FOR AS CONVECTIVE POTENTIAL TODAY...THERE CONTINUES TO THE
EXPECTATION OF SOME TODAY BUT THE LACK OF ANY DECENT LOW LEVEL
CONVERGENCE SEEMS TO BE LIMITING THE MODELS IN THEIR DEVELOPMENT OF
MORE THAN ISO TYPE ACTIVITY. SAYING THAT...THERE IS AN OUTFLOW
BOUNDARY JUST ENTERING THE NE CWA THAT EMANATED FROM MORNING
CONVECTION OVER TN/N AL. THIS FEATURE LOOKS TO ENHANCE THE LOW LEVEL
CONVERGENCE WHICH COULD AID IN A BIT MORE COVERAGE LATER TODAY
ACROSS THE NE/E AREAS. ADDITIONALLY...THE REMNANTS OF THE UPPER LOW
IS ALONG THE MS/AL LINE AND THERE REMAINS SOME WEAK CYCLONIC FLOW
WHICH LOOKS TO PROVIDE SOME WEAK ASCENT TODAY. DUE TO THIS...NUDGED
POPS UP ACROSS THE EAST A TAD TO 30%. THERE IS ALSO SOME INDICATION
THAT SOME LOW LEVEL CONVERGENCE WILL BE BETTER TO OUR WEST WHICH MAY
EDGE INTO OUR OUR PARISHES LATER. CURRENTLY WE ARE NOT MENTIONING
ANY ACTIVITY THERE. THIS MAY NEED TO BE ADDED...BUT WILL HOLD OFF
FOR NOW DUE TO STRONGER CAPPING TO OUR WEST AND OVERALL LESS DEEP
MOISTURE.

ONCE AGAIN...THE THERMODYNAMIC SETUP IS QUITE IMPRESSIVE OVER THE
AREA WITH STEEP LAPSE RATES AND COOLER THAN AVG TEMPS ALOFT.
MODIFIED JAN/BMX SOUNDINGS FOR 87-89 DEGREE HIGHS WITH UPPER 60
DEWPTS RESULTS IN ML/SB CAPE OF 3000-3700 J/KG AND LI'S OF -10 TO
-13C. DCAPE VALUES ARE ALSO HIGH AND RANGE FROM 1000-1300 J/KG
RESPECTIVELY. ADDITIONALLY...THE CAPPED LAYER IS LESS THAN WHAT WE
EXPERIENCED YESTERDAY...BUT STILL A WEAK CAP LOOKS TO LINGER.

CONFIDENCE IS NOT REAL HIGH ON HOW MUCH ACTIVITY MAY DEVELOP OR THE
MAIN AREA WHERE IT COULD DEVELOP. MUCH OF THIS IS BASED ON THE LACK
OF HOW THINGS EVOLVED YESTERDAY. ALSO...HI-RES MODEL OUTPUT IS NOT
HELPING TODAY AS THEY ALL OFFER DIFFERING SOLUTIONS. WHILE ALL OF
THEM SHOW DEVELOP (AND ROBUST DEVELOP) EACH OFFER DIFFERING TIMING
AND LOCATION.

THE BEST COURSE WILL CONTINUE TO MENTION THE RISK OF SOME STRONG/SVR
STORMS AS THE ENVIRONMENT SUPPORTS THAT. IF THE FULL POTENTIAL OF
THE ATMS CAN BE REALIZED...THE LARGE HAIL WILL BE POSSIBLE
(QUARTER-GOLF BALL) ALONG WITH DMG WINDS. THE CURRENT OUTLOOK FITS
FOR NOW AND WE WILL ADJUST AS NEEDED AS ACTIVITY EVOLVES OR SHOWS
LACK OF EVOLUTION. /CME/

&&

.AVIATION...MOST SITES ARE VFR THIS MORNING WITH THE EXCEPTION OF
HBG WERE IFR CIG SHOULD BURN OFF BY 15-16Z. VFR CONDITIONS SHOULD
CONTINUE THROUGH THE DAY WITH THE ONLY EXCEPTION BEING AN ISOLATED
THUNDERSTORM POSSIBLE AT JAN/MEI/HBG/GTR THIS AFTERNOON AND THIS MAY
BRING BRIEF MVFR/IFR CONDITIONS. WINDS THIS AFTERNOON WILL AGAIN BE
SOUTHERLY BETWEEN 5-10 KNOTS...THEN DECREASING TO AROUND 5 KNOTS
OVERNIGHT. PATCHY AREAS OF FOG/STRATUS ARE POSSIBLE ONCE AGAIN
SUNDAY MORNING...ESPECIALLY FOR MEI/HBG. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  68  90  67 /   9  10  25  50
MERIDIAN      91  65  89  63 /  27  27  29  58
VICKSBURG     90  67  89  64 /   7  13  25  41
HATTIESBURG   91  65  91  68 /  27  27  17  26
NATCHEZ       89  67  89  66 /  11  11  16  24
GREENVILLE    90  69  89  67 /   5  25  34  48
GREENWOOD     91  68  90  67 /   6  18  33  57

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/15
Hazardous weather outlook, May 6, 3:00 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN MAY 6 2012

MSZ026>033-037>039-044>046-050>052-056>058-065-066-073-074-070900-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR-FORREST-
400 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS AN UPPER
LEVEL DISTURBANCE COMBINES WITH DAYTIME HEATING TO PRODUCE AN
UNSTABLE AIR MASS ACROSS THE OUTLOOK AREA. ITS POSSIBLE DURING THESE
TIMES THAT AN ISOLATED STORM COULD POTENTIALLY REACH STRONG TO SEVERE
LIMITS...BECOMING CAPABLE OF PRODUCING HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS MAY AGAIN DEVELOP MONDAY OVER THE
OUTLOOK AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT
OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND
GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN
INSTABILITY WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE
POSSIBLE.

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN ON MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>049-053>055-059>064-072-070900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
MARION-
400 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY OVER THE OUTLOOK
AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND GUSTY
WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY
WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE.

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19/EC

In the hours before

Special weather statement, May 6, 10:49 AM CST, 1 hour 17 minutes before
MSZ032-061710-
CHOCTAW MS-
1149 AM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CHOCTAW COUNTY AT 1150 AM CDT...MOVING WEST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 8941 3343 8941 3344 8926 3330 8923
TIME...MOT...LOC 1650Z 075DEG 12KT 3335 8932

CME
Special weather statement, May 6, 11:31 AM CST, 35 minutes before
MSZ028-061800-
MONTGOMERY MS-
1231 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1231 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KILMICHAEL AT 1230 PM CDT. THE
STORM WAS NEARLY STATIONARY.

PEOPLE IN CENTRAL MONTGOMERY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3344 8976 3362 8976 3362 8959 3335 8949
TIME...MOT...LOC 1730Z 332DEG 2KT 3341 8958

DHB
Special weather statement, May 6, 11:47 AM CST, 19 minutes before
MSZ027-061820-
CARROLL MS-
1247 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1247 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF VAIDEN AT 1248 PM
CDT...MOVING NORTHEAST AT 5 MPH.

PEOPLE IN SOUTHEASTERN CARROLL COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3340 8971 3341 8966 3340 8965 3329 8965
      3328 8970 3327 8970 3325 8973 3322 8975
      3323 8983 3329 8988 3342 8972
TIME...MOT...LOC 1748Z 204DEG 4KT 3327 8973

DHB
Special weather statement, May 6, 11:59 AM CST, 7 minutes before
MSZ039-061830-
NOXUBEE MS-
1259 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF MACON AT 1259 PM
CDT...MOVING WEST AT 5 MPH.

PEOPLE IN CENTRAL NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3300 8869 3324 8870 3322 8839 3304 8838
TIME...MOT...LOC 1759Z 107DEG 5KT 3313 8849

DHB
Special weather statement, May 6, 12:00 PM CST, 6 minutes before
MSZ032-061845-
CHOCTAW MS-
100 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF ACKERMAN AT 100 PM
CDT...MOVING WEST AT 5 MPH.

PEOPLE IN EAST CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3342 8909 3329 8909 3328 8911 3325 8911
      3328 8926 3344 8925
TIME...MOT...LOC 1800Z 111DEG 5KT 3333 8913

DHB

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km away, was scanning. The volume nearest the first event began at 18:04 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 6 hail, 1 flash flood. Local standard time, as filed.

Hail, Carroll

When
May 6, 12:06 PM CST to 12:15 PM CST
Where
Carroll County, 1.86 mi WSW of Vaiden
Measured
1.75 in hail
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.320, -89.780

Golf ball size hail fell along I-55 near Vaiden, which included a truck stop just northwest of Vaiden.

Hail, Carroll

When
May 6, 12:54 PM CST
Where
Carroll County, 3.72 mi SSE of Coila
Measured
1 in hail
Crop damage
$2,000
Reported by
Trained Spotter
Coordinates
33.353, -89.938

Hail slightly larger than quarter size tore leaves off of trees and damaged a small corn crop.

Hail, Attala

When
May 6, 1:10 PM CST
Where
Attala County, 3.26 mi NNE of Mc Cool
Measured
1 in hail
Reported by
Post Office
Coordinates
33.240, -89.320

Thunderstorm Wind, Kemper

When
May 6, 2:58 PM CST
Where
Kemper County, 3.11 mi NW of De Kalb
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.800, -88.690

A few trees were blown down.

Hail, Kemper

When
May 6, 3:10 PM CST
Where
Kemper County, 0.58 mi W of De Kalb
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
32.770, -88.660

Hail, Lauderdale

When
May 6, 3:40 PM CST to 4:00 PM CST
Where
Lauderdale County, 1.45 mi NNE of Pine Spgs to 2.15 mi NNW of Marion
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.500, -88.763

One inch hail fell along Highway 39 and near West Lauderdale Elementary.

Thunderstorm Wind, Lauderdale

When
May 6, 3:50 PM CST to 3:55 PM CST
Where
Lauderdale County, 2.56 mi SW of Nellieburg to 0.9 mi NE of Meridian
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
32.375, -88.813

A tree was blown down onto a house along Poplar Springs Drive damaging the roof. Power was out to nearby houses as the tree fell through power lines as well. A tree was also blown down along Morgan Road.

Thunderstorm Wind, Humphreys

When
May 7, 10:45 AM CST
Where
Humphreys County, 2.96 mi NNW of Lake City
Measured
43 kt (49 mph) measured gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.959, -90.520

Measured by the Humphreys County Sheriff's Office. A tree was blown down along Lake City Road near the Yazoo County line.

Thunderstorm Wind, Oktibbeha

When
May 7, 11:43 AM CST to 11:45 AM CST
Where
Oktibbeha County, 1.34 mi WNW of Starkville Bryan Arp to 2.24 mi WNW of State College
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.440, -88.870

Trees were blown down onto power lines on Old Highway 12. A tree was blown down at the intersection of South Montgomery Street and Poorhouse Road.

Thunderstorm Wind, Madison

When
May 7, 12:00 PM CST
Where
Madison County, 2.91 mi E of Mansdale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
32.520, -90.150

A couple of trees were blown down along Gluckstadt Road.

Thunderstorm Wind, Warren

When
May 7, 12:10 PM CST
Where
Warren County, 1.5 mi SSE of Vicksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.330, -90.870

A couple of trees were blown down near Vicksburg.

Thunderstorm Wind, Hinds

When
May 7, 12:10 PM CST
Where
Hinds County, 0.66 mi ESE of Jackson
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
Department of Highways
Coordinates
32.325, -90.160

Power lines were blown down across I-55 near Woodrow Wilson Drive. Three lanes of the interstate were closed.

Thunderstorm Wind, Rankin

When
May 7, 12:30 PM CST
Where
Rankin County, 0.9 mi NE of Leesburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.440, -89.760

A shed was blown over on Highway 481 near Leesburg.

Thunderstorm Wind, Warren

When
May 7, 12:40 PM CST
Where
Warren County, 0.58 mi E of Yokena
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.170, -90.940

Trees were blown down across Jeff Davis Road.

Thunderstorm Wind, Yazoo

When
May 7, 2:40 PM CST
Where
Yazoo County, 0.9 mi SW of Yazoo City Barrier A
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
32.860, -90.410

Multiple trees were blown down around Yazoo City, including one that fell on a home on Spears Road injuring one person.

Thunderstorm Wind, Adams

When
May 7, 2:55 PM CST to 3:05 PM CST
Where
Adams County, 1.5 mi SSE of Natchez to 4.64 mi NNW of Kingston
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
31.550, -91.390

Large limbs were blown down blocking Marion Avenue, a road near Copiah Lincoln Community College and Pinewood Circle. A tree also fell on a house near Pinewood Circle. Several other roads near and southeast of Natchez had trees down across them.

Flash Flood, Attala

When
May 8, 2:10 PM CST to 3:00 PM CST
Where
Attala County, 0.9 mi SE of Sallis to 0.3 mi SSE of Boyette
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.010, -89.760

Water was covering portions of Highway 429 south of Sallis.

Thunderstorm Wind, Carroll

When
May 8, 2:55 PM CST
Where
Carroll County, 3.45 mi E of Jefferson
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.630, -89.840

Trees were blown down along two roads near the county border.

Hail, Montgomery

When
May 8, 3:15 PM CST
Where
Montgomery County, 1.34 mi ESE of Eskridge
Measured
1.25 in hail
Reported by
Public
Coordinates
33.570, -89.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376934, 384331, 376937, 376938, 376939, 376940, 376941, 384332, 376944, 376946, 376947, 376948, 376949, 376950, 376951, 376953, 376957, 376958, 376959.